Logarithmic quantile estimation for rank statistics

Manfred Denker, Lucia Tabacu

Research output: Contribution to journalArticlepeer-review

3 Scopus citations


We prove an almost sure weak limit theorem for simple linear rank statistics for samples with continuous distributions functions. As a corollary, the result extends to samples with ties and to the vector version of an almost sure (a.s.) central limit theorem for vectors of linear rank statistics. Moreover, we derive such a weak convergence result for some quadratic forms. These results are then applied to quantile estimation, and to hypothesis testing for nonparametric statistical designs, here demonstrated by the c-sample problem, where the samples may be dependent. In general, the method is known to be comparable to the bootstrap and other nonparametric methods (Thangavelu 2005; Fridline 2009), and we confirm this finding for the c-sample problem.

Original languageEnglish (US)
Pages (from-to)146-170
Number of pages25
JournalJournal of Statistical Theory and Practice
Issue number1
StatePublished - Jan 13 2015

All Science Journal Classification (ASJC) codes

  • Statistics and Probability


Dive into the research topics of 'Logarithmic quantile estimation for rank statistics'. Together they form a unique fingerprint.

Cite this